MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SHPX180
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent breast augmentation revision with 180cc mentor memorygel breast implants experienced bilateral baker grade iii capsular contracture post procedure.The capsular contracture was accompanied by firmness and upper pole deformities, both of which were more pronounced on the right sided.As a result, capsulectomy, mastopexies, and replacement with mentor gel implants was performed on (b)(6) 2020.See 1645337-2020-08564 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on july 26, 2020.Device evaluation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10266763
Report Number1645337-2020-08565
Device Sequence Number3044654
Product Code FTR
UDI-Device Identifier00081317025191
UDI-Public00081317025191
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2023
Device Model NumberSHPX180
Device Catalogue NumberSHPX180
Device Lot Number7590093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/26/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR